Alert archive / Louisiana / Flash Flood Warnings in 2006

Flash Flood Warning 2, NWS Lake Charles, LA

April 29, 2006Lafayette Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Apr 29, 2006, 7:27 PM CDT for Lafayette Parish, Louisiana. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2006, 7:27 PM CDT (00:27 UTC)
Expired
Apr 29, 2006, 10:30 PM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Lafayette Parish, LA

The radar

The Lake Charles radar (KLCH), 109 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 7:30 PM CDTFLASH FLOODScott, LAPUBLIC REPORT OF WATER UP TO THE DOORSTEPS OF HOMES IN SCOTT.
Apr 29, 7:40 PM CDTFLASH FLOOD3 Sw Lafayette, LAAMBASSADOR CAFFERY PARKWAY UNDER WATER NEAR THE MALL OF ACADIANA.
Apr 29, 7:40 PM CDTFLASH FLOODLafayette, LANUMEROUS STREETS IN DOWNTOWN LAFAYETTE ARE UNDER WATER.
Apr 29, 7:50 PM CDTFLASH FLOOD4 S Lafayette, LAWATER APPROACHING HOMES OFF PINHOOK DRIVE BETWEEN VEROT SCHOOL ROAD AND YOUNGSVILLE HIGHWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2006-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2006-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-315 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 300030
FFWLCH
LAC055-300330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
727 PM CDT SAT APR 29 2006

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA

* UNTIL 1030 PM CDT

* AT 724 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS AS WELL AS THE 
  PUBLIC REPORTED FLOODING FROM PERSISTENT SHOWERS AND THUNDERSTORMS 
  OCCURRING OVER LAFAYETTE PARISH THIS AFTERNOON. DOPPLER RADAR  
  INDICATES UP TO 6 INCHES OF RAIN HAS FALLEN SINCE 4 PM ACROSS 
  LAFAYETTE PARISH. ANOTHER THUNDERSTORM WITHIN A LARGER AREA OF 
  RAIN IS CURRENTLY LOCATED OVER THE CITY OF LAFAYETTE...MOVING EAST 
  AND NORTHEAST AT 30 MPH.

* THIS STORM WILL BE NEAR...
  LAFAYETTE...SCOTT...MILTON BY 725 PM CDT
  CARENCRO...BROUSSARD BY 730 PM CDT

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.

CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.

LAT...LON 3020 9222 3010 9207 3016 9193 3037 9199

$$

LGE
2 follow-up statements
000 
WGUS74 KLCH 300144
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
845 PM CDT SAT APR 29 2006

LAC055-300330-
LAFAYETTE LA-
845 PM CDT SAT APR 29 2006

...A FLASH FLOOD WARNING CONTINUES UNTIL 1030 PM CDT FOR LAFAYETTE
PARISH...

NUMEROUS REPORTS OF FLOODING AND ROAD CLOSURES HAVE BEEN RECEIVED 
FROM THE CITY OF LAFAYETTE THIS EVENING...AS WELL AS FROM THE 
SURROUNDING AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES 
SHOW THAT 5 TO 6 INCHES OF RAIN FELL ACROSS A GOOD PORTION OF 
LAFAYETTE PARISH THIS AFTERNOON AND EVENING...WHILE OBSERVATIONS 
INDICATE TOTALS OF 3 TO 4 INCHES. THE MAJORITY OF THE SHOWER AND 
THUNDERSTORM ACTIVITY WHICH AFFECTED THE AREA HAS NOW MOVED ON TO 
THE EAST OF THE PARISH...AND ADDITIONAL RAINFALL AMOUNTS ARE 
EXPECTED TO BE MINIMAL. HOWEVER THE CURRENT FLOODING IS LIKELY TO 
CONTINUE FOR THE NEXT HOUR OR 
SO.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3020 9222 3010 9207 3016 9193 3037 9199

$$

LGE
000 
WGUS74 KLCH 300337
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1035 PM CDT SAT APR 29 2006

LAC055-300600-
LAFAYETTE LA-
1035 PM CDT SAT APR 29 2006

...THE FLASH FLOOD WARNING FOR LAFAYETTE PARISH HAS EXPIRED...

MEDIA REPORTS INDICATE THAT SOME ROADS AROUND THE CITY OF LAFAYETTE 
REMAIN FLOODED AND CLOSED. THE RAINFALL WHICH CAUSED THE FLOODING 
HAS DEPARTED THE AREA AND ADDITIONAL RAIN IS NOT EXPECTED TONIGHT. 
THEREFORE THE FLASH FLOOD WARNING FOR LAFAYETTE PARISH HAS BEEN 
ALLOWED TO EXPIRE. 

AREA RESIDENTS ARE ADVISED THAT DESPITE THE RAIN ENDING...IT WILL 
STILL TAKE A FEW MORE HOURS FOR THE WATER TO RECEDE TO SAFE LEVELS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3020 9222 3010 9207 3016 9193 3037 9199

$$

LGE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 3:32 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Apr 29, 3:32 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
332 PM CDT SAT APR 29 2006

.UPDATED...LINE OF SEVERE STORMS HAS MOVED OUT OF
SOUTHEAST TEXAS LEAVING BEHIND STABLE CONDITIONS.
THEREFORE...THE TORNADO WATCH HAS BEEN CANCELLED FOR
ALL OF LAKE CHARLES SOUTHEAST TEXAS COUNTY WARNING
AREA. THE FORECAST HAS BEEN UPDATED TO REFLECT THIS.

.SYNOPSIS...
COLD FRONT ON THE MOVE AFTER MAKING LITTLE PROGRESS
EASTWARD FOR MOST OF THE MORNING HOURS. THE FRONT
WAS CURRENTLY LOCATED FROM EAST OF DALLAS TO WACO TO NEAR
AUSTIN. AHEAD OF THE FRONT...A TIGHT WIND GRADIENT MADE FOR A
WINDY AFTERNOON ACROSS MUCH OF THE AREA. A LINE OF SEVERE STORMS
PRODUCING DAMAGING WINDS, HAIL, FREQUENT LIGHTNING AND A FEW
TORNADOES WAS MOVING THROUGH EXTREME SOUTHWEST LA FROM FORT
POLK...TO LAKE CHARLES TO CAMERON.

THIS LINE SHOULD CONTINUE TO PROGRESS EASTWARD TRIGGERING MORE
SEVERE WEATHER AS IT MOVES THROUGH LA. A TORNADO WATCH HAS BEEN
ISSUED THRU 9 PM FOR MOST OF THE AREA EXCEPT THE EXTREME
NORTHWEST PART OF OUR COUNTY WARNING AREA.

.DISCUSSION...
RAIN WILL CLEAR OVERNIGHT FROM WEST TO EAST WITH RAIN LATE THIS AFTERNOON
OVER SOUTHEAST TEXAS, 8 PM FOR MOST OF SOUTHWEST LOUISIANA AMD 4
AM FOR THE REMAINDER OF THE EXTREME EAST AND SOUTH CENTRAL PART OF
LOUISIANA.

AFTER FRONTAL PASSAGE WINDS WILL BE NORTHERLY FOR SUNDAY, BUT
SHIFT RATHER QUICKLY BY SUNDAY NIGHT AS LOW PRESSURE DEVELOPS
AGAIN ACROSS THE OKLAHOMA REGION. HIGH PRESSURE WILL BASICALLY
HOLD AS A NORTHERLY FLOW ALOFT CONTINUES THROUGH MOST OF NEXT
WEEK. A SERIES OF DISTURBANCES LATE THURSDAY AND FRIDAY WILL ALLOW
FOR A RETURN OF RAIN CHANCES AS THE NEXT COLD FRONT APPROACHES THE
REGION ON FRIDAY.

&&

.AVIATION...IFR CONDITIONS ACROSS SOUTHEAST TEXAS WILL GIVE WAY
TO MOSTLY VFR CONDITIONS OVER THE NEXT FEW HOURS. OVER SOUTHWEST
LA, IFR CONDITIONS WILL CONTINUE BEFORE AND A FEW HOURS AFTER THE
RAINS HAVE LEFT THE AREA. MVFR CONDITIONS MAY RETURN TOWARDS
MORNING ALL AREAS AS A MOIST GROUND, CLEARING SKIES, AND LIGHT WINDS
HELP CREATE POCKETS OF FOG.

&&

.MARINE...SMALL CRAFT ADIVSORY CONDITIONS WILL CONTINUE AS STRONG
SOUTHERLY FLOW HELP KEEP UP WINDS AND SEAS. CONVECTION MOVING ACROSS
THE COASTAL WATERS WILL ALSO HELP TO ENFORCE THESE CONDITIONS. SEAS
AND WINDS WILL BEGIN TO ABATE TOWARDS MORNING WELL AFTER FRONTAL PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  61  83  60  86 /  30   0   0   0
KBPT  61  86  62  85 /  10   0   0   0
KAEX  56  82  56  85 /  60   0   0   0
KLFT  64  83  60  84 /  60   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

     TORNADO WATCH UNTIL 9 PM SATURDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

TX...LAKE WIND ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

     TORNADO WATCH UNTIL 9 PM SATURDAY FOR THE FOLLOWING ZONES:
     JEFFERSON...NEWTON...AND ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 1 AM SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT
     20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
     TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     TORNADO WATCH UNTIL 9 PM SATURDAY FOR THE FOLLOWING COASTAL
     ZONES: COASTAL WATERS OUT 20 NM FROM HIGH ISLAND. TX TO
     CAMERON LA TO INTRACOASTAL CITY TO THE LOWER ATCHAFALAYA RIVER.

&&

06
Hazardous weather outlook, Apr 29, 4:49 AM CDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
449 AM CDT SAT APR 29 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-301000-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
449 AM CDT SAT APR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG LINE OF THUNDERSTORMS EXTENDS FROM WEST OF SHREVEPORT TO
WEST OF HOUSTON THIS MORNING WITH TORNADO WATCHES POSTED AT THIS
TIME AS THE LINE MOVES EASTWARD. THERE IS A THREAT THAT SOME OF
THESE STORMS MAY BECOME SEVERE WITH THE MAIN THREAT FROM DAMAGING
WINDS AND LARGE HAIL. THERE WILL BE A THREAT OF ISOLATED TORNADOS.
STORMS ARE EXPECTED TO END TONIGHT AS A COOL FRONT SLIPS THROUGH
THE REGION.

THERE IS A THREAT FOR SEVERE WEATHER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND THUNDERSTORMS LOOK TO BE ON TAP FROM TUESDAY ONWARD
INTO NEXT WEEKEND ALTHOUGH WE ARE NOT EXPECTING SEVERE WEATHER
WITH THESE STORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

K. KUYPER

In the hours before

Local storm report, Apr 29, 5:22 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
522 PM CDT SAT APR 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     HAIL             5 NW THICKET            30.45N 94.69W
04/29/2006  E0.75 INCH       HARDIN             TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED PENNY SIZE HAIL IN
            THE EXTREME NORTHWEST CORNER OF THE COUNTY.

0814 AM     TSTM WND DMG     WOODVILLE               30.77N 94.42W
04/29/2006                   TYLER              TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED TREE DOWN IN
            WOODVILLE.

1055 AM     TORNADO          4 SSW KOUNTZE           30.32N 94.34W
04/29/2006                   HARDIN             TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED POSSIBLE TORNADO
            KNOCKING DOWN TREES ALONG HIGHWAY 326 AT LANGHAM ROAD.

1239 PM     TSTM WND DMG     3 E HAMSHIRE            29.86N 94.26W
04/29/2006                   JEFFERSON          TX   PUBLIC

            RICE FARMER REPORTED HIS WIND GAUGE TOPPED OUT AT 50 MPH.
            OLD RICE DRYER WAS WRAPPED AROUND UTILITY POLE. SMALL 3
            FRAME BUILDING WAS MOVED 2 FEET OFF ITS BLOCKS.

1255 PM     NON-TSTM WND DMG WESTLAKE                30.25N 93.26W
04/29/2006                   CALCASIEU          LA   LAW ENFORCEMENT

            CALCASIEU 911 REPORTS POWERLINES DOWN IN THE WESTLAKE AND
            CARLYSS AREA. GRADIENT WIND GUSTS TO 43 MPH REPORTED AT
            KLCH ASOS.

0145 PM     MARINE TSTM WIND 35 SSW SABINE PASS      29.27N 94.12W
04/29/2006  E45.00 MPH       GMZ470             TX   PUBLIC

            REPORTED BY PLATFORM IN HIGH ISLNAD BLOCK 110.

0145 PM     TSTM WND DMG     ORANGE                  30.10N 93.76W
04/29/2006                   ORANGE             TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY.

0234 PM     MARINE TSTM WIND 7 SW JOHNSON BAYOU      29.70N 93.74W
04/29/2006  M40.00 MPH       GMZ450             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 17.

0250 PM     TSTM WND DMG     LONGVILLE               30.60N 93.23W
04/29/2006                   BEAUREGARD         LA   LAW ENFORCEMENT

            FRONT PORCH BLOWN OFF A HOME.

0303 PM     MARINE TSTM WIND 19 SW CAMERON           29.60N 93.52W
04/29/2006  M43.00 MPH       GMZ450             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 44.

&&
Local storm report, Apr 29, 5:46 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 PM CDT SAT APR 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     BORDELONVILLE           31.11N 91.91W
04/29/2006                   AVOYELLES          LA   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS TREES AND POWERLINES DOWN
            THROUGHOUT THE PARISH.

&&

RUA
Local storm report, Apr 29, 5:56 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
556 PM CDT SAT APR 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      MARKSVILLE              31.13N 92.06W
04/29/2006                   AVOYELLES          LA   LAW ENFORCEMENT

            SEVERAL FEET OF WATER REPORTED IN SOME HOMES JUST NORTH
            OF MARKSVILLE.

&&

RUA
Local storm report, Apr 29, 5:57 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
557 PM CDT SAT APR 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     HAIL             5 NW THICKET            30.45N 94.69W
04/29/2006  E0.75 INCH       HARDIN             TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED PENNY SIZE HAIL IN
            THE EXTREME NORTHWEST CORNER OF THE COUNTY.

0814 AM     TSTM WND DMG     WOODVILLE               30.77N 94.42W
04/29/2006                   TYLER              TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED TREE DOWN IN
            WOODVILLE.

1055 AM     TORNADO          4 SSW KOUNTZE           30.32N 94.34W
04/29/2006                   HARDIN             TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED POSSIBLE TORNADO
            KNOCKING DOWN TREES ALONG HIGHWAY 326 AT LANGHAM ROAD.

1239 PM     TSTM WND DMG     3 E HAMSHIRE            29.86N 94.26W
04/29/2006                   JEFFERSON          TX   PUBLIC

            RICE FARMER REPORTED HIS WIND GAUGE TOPPED OUT AT 50 MPH.
            OLD RICE DRYER WAS WRAPPED AROUND UTILITY POLE. SMALL 3
            FRAME BUILDING WAS MOVED 2 FEET OFF ITS BLOCKS.

1255 PM     NON-TSTM WND DMG WESTLAKE                30.25N 93.26W
04/29/2006                   CALCASIEU          LA   LAW ENFORCEMENT

            CALCASIEU 911 REPORTS POWERLINES DOWN IN THE WESTLAKE AND
            CARLYSS AREA. GRADIENT WIND GUSTS TO 43 MPH REPORTED AT
            KLCH ASOS.

0145 PM     MARINE TSTM WIND 35 SSW SABINE PASS      29.27N 94.12W
04/29/2006  E45.00 MPH       GMZ470             TX   PUBLIC

            REPORTED BY PLATFORM IN HIGH ISLNAD BLOCK 110.

0145 PM     TSTM WND DMG     ORANGE                  30.10N 93.76W
04/29/2006                   ORANGE             TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY.

0234 PM     MARINE TSTM WIND 7 SW JOHNSON BAYOU      29.70N 93.74W
04/29/2006  M40.00 MPH       GMZ450             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 17.

0250 PM     TSTM WND DMG     LONGVILLE               30.60N 93.23W
04/29/2006                   BEAUREGARD         LA   LAW ENFORCEMENT

            FRONT PORCH BLOWN OFF A HOME.

0303 PM     MARINE TSTM WIND 19 SW CAMERON           29.60N 93.52W
04/29/2006  M43.00 MPH       GMZ450             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 44.

0540 PM     TSTM WND DMG     BORDELONVILLE           31.11N 91.91W
04/29/2006                   AVOYELLES          LA   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS TREES AND POWERLINES DOWN
            THROUGHOUT THE PARISH.

0555 PM     FLASH FLOOD      MARKSVILLE              31.13N 92.06W
04/29/2006                   AVOYELLES          LA   LAW ENFORCEMENT

            SEVERAL FEET OF WATER REPORTED IN SOME HOMES JUST NORTH
            OF MARKSVILLE.

&&

RUA
Local storm report, Apr 29, 6:07 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
607 PM CDT SAT APR 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     4 E CARENCRO            30.31N 91.97W
04/29/2006                   LAFAYETTE          LA   LAW ENFORCEMENT

            LAFAYETTE 911 REPORTS TREES DOWN IN THE NORTHEAST PORTION
            OF THE PARISH.

&&

RUA
Special weather statement, Apr 29, 6:44 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
644 PM CDT SAT APR 29 2006

LAZ052-300030-
VERMILION-
644 PM CDT SAT APR 29 2006

...STORMS WITH EXCESSIVE LIGHTNING OVER VERMILION PARISH...

AT 641 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING 11 MILES
SOUTHWEST OF FORKED ISLAND...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE DELCAMBRE AND
ERATH.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

REMEMBER...LIGHTNING CAN STRIKE MANY MILES AWAY FROM THE RAIN. SEEK
SHELTER INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM AND STAY
INSIDE FOR 30 MINUTES AFTER THE LAST SOUND OF THUNDER.

LGE

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:09 PM CDTSpecial Marine WarningLCH66 min
Apr 29, 7:39 PM CDTFlash Flood WarningLCHIberia2 hr

Nearby

Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.